Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 16, 2001, 12:33 PM CST for Leake County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 12:33 PM CST (18:33 UTC)
- Expired
- Feb 16, 2001, 1:30 PM CST
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Leake County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 161833
SVRJAN
MSC079-161930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1233 PM CST FRI FEB 16 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 130 PM CST
* AT 1233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 17 MILES NORTHWEST OF CARTHAGE TO
23 MILES SOUTHWEST OF CARTHAGE...MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR CARTHAGE AT 1245 PM CST
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
WIDESPREAD WsIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK
DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW.
56
LAT...LON 3291 8932 3289 8944 3284 8957 3281 8973
3264 8973 3263 8957 3267 8932What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 10:30 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 16, 10:30 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CST FRI FEB 16 2001 UPDATED ZONES TO INCLUDE TORNADO WATCH WORDING AND TWEAK THE SEVERE WORDING A BIT IN ALL ZONES. .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Local storm report, Feb 16, 12:13 PM CST, 20 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CST FRI FEB 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1130 AM YAZOO CITY MS WIND DAMAGE
02/16/01 YAZOO NUMEROUS TREES DOWN
REPORTED BY YAZOO P.D.Special weather statement, Feb 16, 12:28 PM CST, 5 minutes before
LAZ008-009-015-016-023>026-MSZ018-019-025>044-048>050-053>056-059> 065-072-162100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1228 PM CST FRI FEB 16 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 22. COUNTIES AND PARISHES CLEARED INCLUDE: IN NORTHEAST LOUISIANA: WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA...FRANKLIN LA... TENSAS...CATAHOULA...CONCORDIA... IN NORTH MISSISSIPPI: BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...WASHINGTON... IN CENTRAL MISSISSIPPI: HUMPHREYS...ISSAQUENA...SHARKEY...YAZOO...WARREN... THIS INCLUDES THE CITIES OF...BELZONI...CLEVELAND...GREENVILLE... GREENWOOD...GRENADA...HARRISONBURG...INDIANOLA...LAKE PROVIDENCE... MAYERSVILLE...OAK GROVE...RAYVILLE...ROLLING FORK...ST JOSEPH... TALLULAH...VICKSBURG...VIDALIA...WINNSBORO...YAZOO CITY... TORNADO WATCH 22 REMAINS VALID UNTIL 300 PM CST FRIDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: CARROLL...MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW... OKTIBBEHA... IN CENTRAL MISSISSIPPI: HOLMES...ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...HINDS... RANKIN...SCOTT...CLAIBORNE...COPIAH...SIMPSON...SMITH...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN MS...LINCOLN...LAWRENCE...JEFFERSON DAVIS... COVINGTON...MARION... THIS INCLUDES THE CITIES OF...ACKERMAN...BRANDON...BROOKHAVEN... CANTON...CARROLLTON...CARTHAGE...COLLINS...COLUMBIA...COLUMBUS... EUPORA...FAYETTE...FOREST...HAZLEHURST...JACKSON...KOSCIUSKO... LEXINGTON...LOUISVILLE...MACON...MEADVILLE...MENDENHALL... MONTICELLO...NATCHEZ...PORT GIBSON...PRENTISS...RALEIGH... STARKVILLEb...WEST POINT...WINONA...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:11 AM CST | Severe Thunderstorm Warning | JAN | Warren | 49 min |
| Feb 16, 11:19 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 41 min |
| Feb 16, 11:26 AM CST | Tornado Warning | JAN | Yazoo | 34 min |
| Feb 16, 11:41 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds | 34 min |
| Feb 16, 11:53 AM CST | Severe Thunderstorm Warning | JAN | Madison | 52 min |
| Feb 16, 11:59 AM CST | Tornado Warning | JAN | Yazoo | 31 min |
| Feb 16, 12:14 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin | 61 min |
| Feb 16, 12:18 PM CST | Severe Thunderstorm Warning | JAN | Attala | 57 min |
| Feb 16, 12:37 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 53 min |
| Feb 16, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Oktibbeha, Winston | 50 min |
| Feb 16, 1:04 PM CST | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| Feb 16, 1:13 PM CST | Severe Thunderstorm Warning | JAN | Clay | 47 min |
| Feb 16, 1:18 PM CST | Tornado Warning | JAN | Oktibbeha | 27 min |
| Feb 16, 1:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 51 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 50 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 50 min |
| Feb 16, 1:51 PM CST | Tornado Warning | JAN | Lowndes | 19 min |
| Feb 16, 2:02 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 43 min |
| Feb 16, 2:20 PM CST | Tornado Warning | JAN | Jasper | 40 min |
| Feb 16, 2:24 PM CST | Severe Thunderstorm Warning | JAN | Newton | 36 min |
| Feb 16, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 39 min |
| Feb 16, 2:38 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 52 min |
| Feb 16, 2:41 PM CST | Tornado Warning | JAN | Clarke | 49 min |
| Feb 16, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Smith | 30 min |
| Feb 16, 2:56 PM CST | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Feb 16, 3:03 PM CST | Tornado Warning | JAN | Lauderdale | 27 min |
| Feb 16, 3:10 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 35 min |
| Feb 16, 3:29 PM CST | Tornado Warning | JAN | Covington, Lamar | 41 min |
| Feb 16, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Feb 16, 3:41 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Feb 16, 3:47 PM CST | Tornado Warning | JAN | Jones | 43 min |
| Feb 16, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Feb 16, 4:21 PM CST | Tornado Warning | JAN | Clarke, Jasper | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.